Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 31, NWS Melbourne, FL

April 6, 1995Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 6, 1995, 1:21 PM EDT for Saint Lucie County, Florida. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
Apr 6, 1995, 1:21 PM EDT (17:21 UTC)
Expired
Apr 6, 1995, 2:15 PM EDT
In force
54 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 061723 RRA
SVRMLB
FLC111-061815-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
121 PM EDT THU APR 6 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  215 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST FLORIDA
 
   ...ST. LUCIE COUNTY
 
 
AT 120 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG
TO SEVERE THUNDERSTORMS BUILDING ALONG THE ST LUCIE COUNTY COAST FROM
FT PIERCE TO PORT ST LUCIE. PERSONS IN THESE AREAS SHOULD TAKE COVER
IMMEDIATELY.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE READY TO GO
TO A SAFE PLACE IF SEVERE THUNDERSTORMS MOVE TOWARD YOUR AREA,
ESPECIALLY IF YOU LIVE IN A MOBILE HOME.
 
GLITTO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 9:31 AM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 6, 9:31 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
931 AM EDT THU APR 6 1995

LOW LEVEL WINDS SLY THIS MORNING AND WITH SOME BREAKS IN CLOUDS MAY
REACH NEAR 80 SOME AREAS. MID LEVEL DRYING AND STRONGER THAN NORMAL
WINDS JUST ABOVE SURFACE MAY RESULT IN SOME STRONG TRW PRODUCING
STRONG WINDS AND HAIL THIS AFTERNOON. WILL HIGHLIGHT IN ATO AND
MENTION SOME STRONG TRW WITH GUSTY WINDS IN ZONES. OTHERWISE..WILL
MAKE A FEW ADJUSTMENTS TO 1ST PERIOD BASED ON CURRENT TRENDS.

@1...VOLUSIA
@2...LAKE ORANGE OSCEOLA SEMINOLE
@3...BREVARD INDIAN RIVER MARTIN ST LUCIE OKEECHOBEE

GLITTO

In the hours before

Special weather statement, Apr 6, 11:09 AM EDT, 2 hours 12 minutes before
FLZ041-044>047-053-054-058-059-064-501-061630-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1109 AM EDT THU APR 6 1995

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

A DEVELOPING LOW PRESSURE AREA IN THE EASTERN GULF WILL MOVE ACROSS
THE PENINSULA TONIGHT. A FRONTAL BOUNDARY WAS ACROSS CENTRAL FLORIDA
LATE MORNING FROM AROUND CAPE CANAVERAL TO THE TAMPA AREA. SOUTH OF
THIS BOUNDARY..TEMPERATURES WILL REACH NEAR 80 THIS AFTERNOON. AS THE
WARM TEMPERATURES COMBINE WITH COOL AND DRY AIR AT MID LEVELS OF THE
ATMOSPHERE..A FEW STORMS MAY BECOME STRONG THIS AFTERNOON.

THUNDERSTORM COVERAGE AND INTENSITY IS EXPECTED TO BE GREATEST SOUTH
OF ORLANDO AND CAPE CANAVERAL. THE MAIN THREAT FROM STRONGER STORMS
WILL BE GUSTY WINDS OF 40 TO 50 MPH AND POSSIBLE HAIL. ADDITIONALLY..
ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND
FREQUENT CLOUD TO GROUND LIGHTNING.

PERSONS PLANNING TO BE OUTDOORS SHOULD MONITOR THE WEATHER THIS
AFTERNOON. STORM SPOTTERS ARE ASKED TO RELAY ANY SIGNIFICANT WEATHER
REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:39 PM EDTSevere Thunderstorm WarningMLBOkeechobee51 min
Apr 5, 11:59 PM EDTSevere Thunderstorm WarningMLBIndian River61 min
Apr 6, 6:30 PM EDTSevere Thunderstorm WarningMLBOrange40 min
Apr 6, 6:38 PM EDTSevere Thunderstorm WarningMLBOsceola67 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.